Atatürk Üniversitesi Atatürk Üniversitesi
Ara
Yayınlara dön
Makale Tam Makale Uluslararası 2026 Açık erişimli

On the optimal control of initial velocity in a hyperbolic beam equation by the variational method

Yeşim Akbulut, Bismark Singh

Optimization Letters Cilt 20 · Sayı 7 · ss. 1399–1417 · 01.09.2026
DOI ile aç

Özet

We study the problem of controlling the initial condition of a vibrating beam. The optimal control problem seeks to determine solutions of initial velocity that assure the approach of the state of the beam to a given target function in the norm. We prove both the existence and uniqueness of the optimal solution. Employing identities based on the adjoint and difference problems, we determine the Fréchet derivative of the cost functional. We further derive the necessary optimality conditions of this control problem. Finally, we provide a sketch of a gradient-based algorithm, that rests on the explicit formula of the gradient of the cost functional, to obtain numerical solutions.

Anahtar kelimeler

Optimal Control Adjoint Approach Beam equations Fréchet derivative

Atıf için künye

Akbulut, Y., & Singh, B. (2026). On the optimal control of initial velocity in a hyperbolic beam equation by the variational method. Optimization Letters, 20(7), 1399–1417. https://doi.org/10.1007/s11590-026-02296-8

BibTeX
@article{akbulut2026-74531,
  author = {Akbulut, Yeşim and Singh, Bismark},
  title = {On the optimal control of initial velocity in a hyperbolic beam equation by the variational method},
  journal = {Optimization Letters},
  year = {2026},
  volume = {20},
  number = {7},
  pages = {1399--1417},
  issn = {1862-4472},
  doi = {10.1007/s11590-026-02296-8},
  url = {https://akademik.atauni.edu.tr/yayinlar/74531-on-the-optimal-control-of-initial-velocity-in-a-hyperbolic-beam-equation-by-the}
}